It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-24-2012, 05:53 AM   #1
Junior Member
(female)
 
Join Date: Sep 2006
Posts: 13
KPell2 HB User
Anxiety

Hi - I've been experiencing a lot of anxiety lately, rapid heart rate, shaking, burning hands and feet, that fluttering feeling in stomach. I feel this is all perimenopause related. Does anyone have any suggestions on ways to calm yourself? I take a multi, iron, vitamin D, calcium/magnesium, Cq10 and fish oil. I cut out all caffeine and processed foods about a year ago. Any suggestions greatly appreciated.

 
Old 04-27-2012, 04:49 PM   #2
Senior Member
(female)
 
Join Date: Jun 2003
Location: California
Posts: 248
shell1 HB User
Re: Anxiety

I have to take xanax when I get anxiety, I get such a weird scarey feeling. I don't want to do or go anywhere I just want to hide. One thing that helps is slow deep breathing. In through the nose and out the mouth. It probably helps concentrating on the breathing instead of the anxiety.

 
Sponsors Lightbulb
   
Old 04-28-2012, 07:50 AM   #3
Member
(female)
 
Join Date: Sep 2007
Location: long island
Posts: 56
pammcat HB User
Re: Anxiety

Quote:
Originally Posted by KPell2 View Post
Hi - I've been experiencing a lot of anxiety lately, rapid heart rate, shaking, burning hands and feet, that fluttering feeling in stomach. I feel this is all perimenopause related. Does anyone have any suggestions on ways to calm yourself? I take a multi, iron, vitamin D, calcium/magnesium, Cq10 and fish oil. I cut out all caffeine and processed foods about a year ago. Any suggestions greatly appreciated.

 
Old 04-28-2012, 07:54 AM   #4
Member
(female)
 
Join Date: Sep 2007
Location: long island
Posts: 56
pammcat HB User
Re: Anxiety

Im sorry that you are full of anxiety , so am i and at times just want to cry and i do my problem is that i get tremors from my peri but can get tremors from anxiety so im never quite sure what im dealing with. If you try to distract yourself even a little when you have an ugly sensation it does help. I used to go out in the air and walk a little it helps to calm you down and remind yourself it will pass......hope you get some relief....pam

 
Old 04-28-2012, 10:20 AM   #5
Veteran
(female)
 
Join Date: Jan 2005
Posts: 425
irisrose HB Useririsrose HB Useririsrose HB Useririsrose HB Useririsrose HB Useririsrose HB Useririsrose HB User
Re: Anxiety

I have found ashwagandha is a very calming herb. It's also used as an adaptogenic for adrenal fatigue. I've researched it and, honestly, can't find anything bad about this supplement. The first few times I took it, I felt kind of tired but that passed the more I used it. I get it at a health food store. The one I buy is Himilyan brand. I think it's a higher quality. I began breaking it in half and taking it twice per day. Then I worked up to a whole pill.

I don't take it much now because I have a tincture I take for adaptogenic purposes and for energy and ashwagandha is in it.

If you read about ashwagandha, there are studies where people are comparing the use of ashwagandha to anti-anxiety meds and anti-depressants and finding very comparable results. Plus you won't have to worry about prescriptions and possible dependency. Worth a read if you're interested.

Last edited by irisrose; 04-28-2012 at 10:21 AM.

 
Old 05-02-2012, 07:48 AM   #6
Junior Member
(female)
 
Join Date: Apr 2012
Location: Manitoba, Canada
Posts: 29
Hodg48 HB UserHodg48 HB User
Re: Anxiety

Severe anxiety was the beginning of my peri symptoms. I feel my system is so hyper-sensitive because of the hormone fluctuations that almost every vitamin, supplement or herb is treated as a stimulant. After many tries, I have concluded that the only things I can take are my anti-depressants, ativan when needed and a sleeping pill. Anything else (calcium, multi-vitamin or herb) and my anxiety is worse. I took a cal/mag supplement for years, but now I can't. At the beginning I think my progesterone was high because the cal/mag helped me and I was dealing with more depression but now I think my estrogen is high because I feel more anxious and hyper. I don't know if this applies to you but I know I can't take any supplements.

 
Old 05-02-2012, 08:53 AM   #7
Veteran
(female)
 
Join Date: Jan 2005
Posts: 425
irisrose HB Useririsrose HB Useririsrose HB Useririsrose HB Useririsrose HB Useririsrose HB Useririsrose HB User
Re: Anxiety

The anxiety is so horrid! I am taking progesterone supplements from a compounding pharmacy. Because I still have a regular period, I'm directed to take the progesterone starting day 12 or 14 through day 28. During those two weeks, I don't feel any anxiety. I fall asleep, I don't sleep fantastic, but I do fall asleep and sleep. Well, I'm on my 2 weeks off of the progesterone and I can't stand it. I can't fall asleep, I have to take something to fall asleep because my brain will.not.sleep. I get shots of anxiety and heart palpitations. I can deal with it during the day but when I'm laying in bed trying to sleep, the adrenaline bursts or anxiety or whatever it is will jolt me out of my sleep I'm just counting the hours till I can take my progesterone come Friday.

When will this end? :cry: Honestly, I could manage and deal with most of the peri-stuff if it didn't affect my sleep so much. Either I can't fall asleep or I fall asleep then I wake up sweaty. The closest to normal sleep is when I'm taking progesterone supplements. And it is nice to not feel the anxiety or feel so easily startled when I'm on it.

I have no idea why I'm so hyper-sensitive to hormone fluctuations. I think I always have been. Birth control pills were always difficult for me, horrible morning sickness when pregnant. I guess that's just how my body reacts to any change in hormones

 
Old 05-21-2012, 12:38 PM   #8
Senior Member
(female)
 
Join Date: Oct 2011
Location: McLean VA
Posts: 121
Leegh HB UserLeegh HB UserLeegh HB UserLeegh HB User
Re: Anxiety

You mentioned that you take calcium. I have read that calcium carbonate can make anxiety/despression worse. You may want to try increasing your magnesium. Magnesium glycinate is a good one. If you have the time, do a google search on "magnesium and depression" as there are many articles on it. Magnesium can be very calming.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Titchou (59), STLouisgal (27), WhistleDixie (21), missy222 (20), solofelix (17), jojopooh (17), irisrose (17), jwatt (10), georgina77 (9), noreaster88 (8)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 04:30 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!